Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 30, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 19, 2016, 2:23 AM MDT for 5 counties in Wyoming. It took effect at Sep 19, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2016, 2:23 AM MDT (08:23 UTC)
- In effect from
- Sep 19, 2016, 12:00 PM MDT
- Expired
- Sep 19, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 105 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113 WWUS85 KRIW 190823 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 223 AM MDT MON SEP 19 2016 ...RED FLAG WARNING FROM NOON TO 8 PM MDT FOR STRONG GUSTY WIND AND LOW RELATIVE HUMIDITY... .INCREASING WIND...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY WILL COMBINE WITH CRITICALLY DRY FUELS PRODUCING CONDITIONS FAVORABLE FOR FIRES WITH RAPID RATES OF SPREAD. WYZ277-279-289-192200- /O.UPG.KRIW.FW.A.0024.160919T1800Z-160920T0200Z/ /O.NEW.KRIW.FW.W.0030.160919T1800Z-160920T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 223 AM MDT MON SEP 19 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND WIND FOR FIRE WEATHER ZONES 277...279 AND 289... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 277...279 AND 289. * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY...12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
721 WWUS85 KRIW 191806 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1206 PM MDT MON SEP 19 2016 ...RED FLAG WARNING FROM NOON TO 8 PM MDT FOR STRONG GUSTY WIND AND LOW RELATIVE HUMIDITY... .INCREASING WIND...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY WILL COMBINE WITH CRITICALLY DRY FUELS PRODUCING CONDITIONS FAVORABLE FOR FIRES WITH RAPID RATES OF SPREAD THIS AFTERNOON AND EARLY EVENING. WYZ277-279-289-200200- /O.CON.KRIW.FW.W.0030.000000T0000Z-160920T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 1206 PM MDT MON SEP 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND WIND FOR FIRE WEATHER ZONES 277...279 AND 289... * AFFECTED AREA...FIRE WEATHER ZONES 277...279 AND 289. * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY...12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 21
516 WWUS85 KRIW 192047 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 247 PM MDT MON SEP 19 2016 ...RED FLAG WARNING THROUGH 8 PM MDT FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR ZONES 277, 279, AND 289... ...FIRE WEATHER WATCH FOR TUESDAY AFTERNOON AND EVENING FOR LOW RELATIVE HUMIDITY, GUSTY SOUTHWEST WIND AND A HAINES INDEX OF 6 FOR ZONES 280 AND 289... .WINDY WEST TO SOUTHWEST WIND...AND LOW RELATIVE HUMIDITY WILL CONTINUE ACROSS THE SOUTH THROUGH EARLY EVENING...BEFORE WINDS BEGIN TO SUBSIDE AND RELATIVE HUMIDITIES RECOVER ABOVE CRITICAL VALUES. ON TUESDAY...A VERY DRY AIR MASS...BREEZY SOUTHWEST WIND AND A HAINES INDEX OF A 6 COULD COMBINE FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTIES. WYZ289-201245- /O.NEW.KRIW.FW.A.0025.160920T1800Z-160921T0200Z/ /O.CON.KRIW.FW.W.0030.000000T0000Z-160920T0200Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 247 PM MDT MON SEP 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 289... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR VERY LOW RELATIVE HUMIDITY...GUSTY WINDS AND A HAINES INDEX OF 6 FOR FIRE WEATHER ZONE 289... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 289. * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY THIS AFTERNOON AND EVENING...AROUND 15 PERCENT THROUGH EARLY EVENING. * HUMIDITY TUESDAY AFTERNOON AND EVENING...AROUND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ277-279-200200- /O.CON.KRIW.FW.W.0030.000000T0000Z-160920T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 247 PM MDT MON SEP 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277 AND 279... * AFFECTED AREA...FIRE WEATHER ZONES 277 AND 279. * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS AROUND 30 MPH. * HUMIDITY...12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-201245- /O.NEW.KRIW.FW.A.0025.160920T1800Z-160921T0200Z/ NATRONA COUNTY/CASPER BLM- 247 PM MDT MON SEP 19 2016 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON AND TUESDAY EVENING FOR GUSTY SOUTHWEST WIND, LOW RELATIVE HUMIDITY, AND A HAINES OF 6 FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST WIND 10 TO 15 MPH WITH GUSTS 20 TO 25 MPH. * HUMIDITY...AROUND 10 PERCENT * HAINES INDEX...6 OR HIGH POTENTIAL FOR LARGE PLUME DOMINATED FIRE GROWTH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 18, 10:45 PM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 18, 10:45 PM MDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1045 PM MDT SUN SEP 18 2016 .Short Term...Tonight Through Monday (Issued at 227 PM MDT) Increasing west flow aloft will continue to bring limited moisture will bring some light showers to the northern mountains...and warmer temperatures. across the south windy conditions will develop by noon Monday. Relative humidity will become quite low combining with the strong wind gusts and critically dry fuels producing conditions favorable for fires with rapid rates of spread. .Long Term...Monday Night Through Sunday The flow aloft will continue to increase and slowly shift to the southwest Tuesday with continued windy areas and low relative humidity and a few showers across the north as temperatures continue to warm. Monday night through tuesday night. As a low pressure trough in the eastern Pacific moves east towards the west coast...moisture will increase in the southwest flow with increasing afternoon and evening showers and isolated thunderstorms across the western mountains Thursday. Showers will become widespread and spread east with much of the area receiving precipitation Thursday through Friday with significant cooling. Significant snowfall may develop in the mountains Thursday night lifting to the higher mountains on Friday. Precipitation is expected to decrease on Saturday as the Pacific trough moves east of the area and cold northwest flow spreads over the area. Clearing will occur Saturday night with cold temperatures as high pressure builds in from the west. Sunday looks dry with slow warming. && .Aviation.../06Z Issuance/ VFR conditions will occur through Monday night. Isolated showers over the north will end by 12z. LLWS will be an issue for many terminal sites through 18z. A gusty wind will occur at most terminal sites Monday afternoon. The wind will decrease between 01z and 02z at the terminal sites. && .Fire Weather... ...Fire Weather Watch for low relative humidity and strong wind gusts noon to 8 pm mdt Monday zones 277 279 and 289... Increasing west flow aloft will continue to bring limited moisture will bring some light showers to the northern mountains...and warmer temperatures. across the south windy conditions will develop by noon Monday. Relative humidity will become quite low combining with the strong wind gusts and critically dry fuels producing conditions favorable for fires with rapid rates of spread. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Monday afternoon through Monday evening for WYZ277-279-289. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...AR FIRE WEATHER...C.Baker
Hazardous weather outlook, Sep 18, 2:36 PM MDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 236 PM MDT SUN SEP 18 2016 WYZ001>020-022>030-192045- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 236 PM MDT SUN SEP 18 2016 ...FIRE WEATHER WATCH FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY MONDAY NOON TO 8 PM MDT ACROSS THE SOUTHWEST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WEST OF THE DIVIDE AND OVER PORTIONS OF CENTRAL WYOMING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH WITH STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY ACROSS UINTA... SOUTHERN LINCOLN...SWEETWATER AND SOUTHERN FREMONT COUNTY. INCREASING SHOWERS IN THE NORTHERN MOUNTAINS. CONTINUE DRY AND WINDY ON TUESDAY AND TUESDAY EVENING. SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING IN THE WEST WEDNESDAY. INCREASING AFTERNOON AND EVENING SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE WESTERN MOUNTAINS THURSDAY. SHOWERS WILL BECOME WIDESPREAD AND SPREAD EAST WITH MUCH OF THE AREA RECEIVING PRECIPITATION THURSDAY THROUGH FRIDAY WITH SIGNIFICANT COOLING. SIGNIFICANT SNOWFALL MAY DEVELOP IN THE MOUNTAINS THURSDAY NIGHT LIFTING TO THE HIGHER MOUNTAINS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:29 PM MDT | Special Weather Statement | RIW | 46 min | |
| Sep 19, 2:47 PM MDT | Fire Weather Watch | RIW | Fremont, Natrona, Sweetwater | 11 hr |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.